Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 73, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 16, 2012, 2:51 PM EST. It took effect at Dec 17, 2012, 1:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 2:51 PM EST (19:51 UTC)
- In effect from
- Dec 17, 2012, 1:00 PM EST
- Expired
- Dec 17, 2012, 4:12 PM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
819 WHUS71 KCAR 161951 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 251 PM EST SUN DEC 16 2012 ANZ050>052-170800- /O.NEW.KCAR.SC.Y.0073.121217T1800Z-121218T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 251 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY. * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HASTINGS
4 follow-up statements
439 WHUS71 KCAR 170202 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 902 PM EST SUN DEC 16 2012 ANZ050>052-171400- /O.CON.KCAR.SC.Y.0073.121217T1800Z-121218T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 902 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
261 WHUS71 KCAR 170839 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 339 AM EST MON DEC 17 2012 ANZ050>052-171645- /O.CON.KCAR.SC.Y.0073.121217T1800Z-121218T1200Z/ /O.NEW.KCAR.GL.A.0010.121218T1200Z-121219T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 339 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
339 WHUS71 KCAR 171533 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1033 AM EST MON DEC 17 2012 ANZ050>052-180000- /O.CON.KCAR.SC.Y.0073.121217T1800Z-121218T1200Z/ /O.CON.KCAR.GL.A.0010.121218T1200Z-121219T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1033 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...EAST WINDS 15 TO 25 KT INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET...BUILDING TO 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NORCROSS
220 WHUS71 KCAR 172112 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 412 PM EST MON DEC 17 2012 ANZ050>052-180500- /O.UPG.KCAR.SC.Y.0073.000000T0000Z-121218T1200Z/ /O.NEW.KCAR.GL.W.0018.121218T1000Z-121219T0000Z/ /O.UPG.KCAR.GL.A.0010.121218T1200Z-121219T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 412 PM EST MON DEC 17 2012 ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 12:09 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Dec 16, 12:09 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1209 PM EST SUN DEC 16 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND THEN SLOWLY MOVE EAST TONIGHT INTO MONDAY. WEAK LOW PRESSURE WILL TRACK SOUTH OF REGION ON MONDAY WHILE A STRONGER LOW WILL DEVELOP OFF THE NEW ENGLAND COAST TUESDAY AND MOVE SLOWLY NORTHEAST INTO WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... 1210 PM UPDATE...NO MAJOR CHANGES NEEDED FOR THIS UPDATE. UPSTREAM RADARS ARE SHOWING A BAND OF SNOW LIFING INTO FAR SOUTHWESTERN MAINE, BUT THIS SHOULD ERODE AS IT ENCOUNTERS HIGH PRESSURE PARKED OVER THE EASTERN HALF OF THE STATE. THEREFORE, EXPECT OUR FORECAST AREA WILL REMAIN DRY THROUGH THIS AFTERNOON. BUMPED TEMPS DOWN JUST A BIT OVER WESTERN AREAS SINCE THE INCREASING CLOUD COVER WILL LIMIT ANY SUNSHINE. OTHERWISE, NO OTHER CHANGES WERE NEEDED. PREVIOUS DISCUSSION...MAIN FOCUS WILL BE TEMPERATURES AND PRECIP CHANCES. HIGH PRES IN NORTHERN CANADA WILL HOLD STRONG ACROSS OUR CWA TODAY INTO TONIGHT KEEPING THINGS DRY FOR THE MOST PART. THE EXCEPTION TO THIS WILL BE NORTHERN SOMERSET COUNTY AND SOUTHWESTERN PISCATAQUIS COUNTY. THESE AREAS COULD BE SOME LIGHT SNOW COME LATER TONIGHT (AFTER 06Z) AS LOW PRES LIFTS ACROSS THE NORTHERN GREAT LAKES W/AN OVERRUNNING PATTERN SETTING UP. LEANED CLOSE TO THE ECMWF AND REGIONAL GEM FOR THIS FCST CYCLE AS THEY ALIGNED WELL W/LIGHT PRECIP MOVING ACROSS NORTHERN/CENTRAL NYS PER THE LATEST REGIONAL RADAR TRENDS. THIS MEANS POPS WERE RAISED TO 40% LATER TONIGHT. FURTHER NORTH AND EAST, DRY. CLOUDS WILL BE ON THE INCREASE FROM SW TO NE W/MID-HIGH LEVEL CLOUDINESS. TEMPERATURES TODAY WILL BE BELOW NORMAL W/DAYTIME HIGHS IN THE MID/UPPER TEENS ACROSS THE NORTH AND LOW/MID 20S CENTRAL AND DOWNEAST. TEMPERATURES WILL FALL BACK EARLY TONIGHT AND THEN LEVEL OFF AS CLOUDS THICKEN. ACROSS THE FAR NORTHERN AREAS SUCH AS THE SAINT JOHN VALLEY AND NE AROOSTOOK COUNTY, TEMPERATURES WILL FALL BACK TO THE SINGLE NUMBERS. && .SHORT TERM /MONDAY THROUGH TUESDAY/... A SIGNIFICANT WINTER STORM MAY IMPACT THE REGION LATER MONDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL REMAIN ANCHORED ACROSS THE MARITIMES THROUGH TUESDAY. WEAK LOW PRESSURE WILL MOVE EAST OF THE NEW JERSEY COAST ON MONDAY. SNOW IS EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE FORECAST AREA DURING MONDAY AS WARM AIR ALOFT OVERRUNS COLD LOW LEVEL AIR CIRCULATING AROUND HIGH PRESSURE ACROSS THE MARITIMES. PRELIMINARY THINKING IS THAT ANY SNOWFALL ON MONDAY WILL GENERALLY BE IN THE RANGE OF ONE TO THREE INCHES ACROSS THE REGION. PRECIPITATION IS EXPECTED TO INCREASE IN INTENSITY AND COVERAGE DURING MONDAY NIGHT IN RESPONSE TO AN APPROACHING UPPER LEVEL TROF AND AND A MORE SIGNIFICANT AREA OF LOW PRESSURE APPROACHING FROM THE WEST. TUESDAY LOOKS INTERESTING AS LOW PRESSURE TRACKS ACROSS THE SOUTHERN NEW ENGLAND COAST AND TOWARD THE GULF OF MAINE. CURRENT INDICATIONS ARE THAT PRECIPITATION WILL FALL IN THE FORM OF SNOW ACROSS NORTHERN AREAS ON TUESDAY. ACROSS THE CENTRAL HIGHLANDS AND INTERIOR DOWNEAST MAINE EXPECT SNOW TO GRADUALLY MIX WITH SLEET AND FREEZING RAIN DURING TUESDAY. EXPECT SNOW TO CHANGE TO ALL RAIN ACROSS THE DOWNEAST COAST DURING TUESDAY. AFTER COORDINATION WITH GYX DECIDED TO HOLD OFF ON ANY WATCHES AT THIS TIME. THIS IS BASED ON THE FACT THAT THE HEAVIEST SNOWFALL ACROSS OUR CWA WONT BE UNTIL TUESDAY AND INTO WEDNESDAY (PERIOD 5 THROUGH 7). ALSO...THERE IS STILL SOME UNCERTAINTY WITH REGARD TO HOW FAR NORTH THE WARMER AIR MAKES IT INTO THE CWA. WILL CONTINUE TO HIGHLIGHT THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK (HWO)PRODUCT. HOWEVER...WINTER STORM WATCHES WILL LIKELY BE NEEDED FOR PORTIONS OF NORTHERN AND CENTRAL MAINE WITH SUBSEQUENT FORECAST PACKAGES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... LOW PRESSURE WILL MOVE EAST OF THE GULF OF MAINE TUESDAY NIGHT AND WEDNESDAY. PRECIPITATION IN THE FORM OF SNOW IS EXPECTED TO CONTINUE TUESDAY NIGHT AND INTO WEDNESDAY ACROSS NORTHERN AREAS. ACROSS DOWNEAST AREAS A MIX OF SNOW AND RAIN OR EVEN ALL RAIN IS EXPECTED. THE PRECIPITATION SHOULD GRADUALLY WIND DOWN LATER WEDNESDAY AS THE LOW CONTINUES TO MOVE EAST OF THE REGION. A BRIEF BREAK IS EXPECTED LATER WEDNESDAY NIGHT AND INTO THURSDAY AS HIGH PRESSURE BRIEFLY BUILDS ACROSS THE REGION. ANOTHER LOW MAY BRING ANOTHER ROUND OF PRECIPITATION TO THE REGION BY FRIDAY. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR RIGHT THROUGH TONIGHT. SHORT TERM: VFR CONDITIONS CAN BE EXPECTED TO START...THEN DETERIORATE TO MVFR/IFR IN DEVELOPING SNOW LATER MONDAY AND MONDAY NIGHT. WIDESPREAD IFR CONDITIONS ARE THEN EXPECTED LATER MONDAY NIGHT THROUGH MUCH OF WEDNESDAY AS LOW PRESSURE APPROACHES FROM THE WEST AND TRACKS ACROSS THE GULF OF MAINE. THIS SYSTEM IS EXPECTED TO BRING MAINLY SNOW TO THE NORTHERN TERMINALS AND SNOW/MIXED PRECIPITATION CHANGING TO ALL RAIN LATER TUESDAY AND TUESDAY NIGHT. VFR CONDITIONS WILL RETURN BY THURSDAY AS HIGH PRESSURE BRIEFLY BUILDS BACK ACROSS THE AREA. && .MARINE... NEAR TERM: NO HEADLINES FOR THIS TERM. ADJUSTMENTS WERE MADE TO THE WIND GUSTS THIS MORNING TO RAISE THEM A FEW KTS AS 33024 SHOWED GUSTS UP TO 23 KTS. WAVE HEIGHTS WERE RAISED BY A FOOT AS HEIGHTS ARE RUNNING CLOSE TO 4 FT PER THE LATEST OBS. THINKING IS THAT WINDS/SEAS WILL FALL BACK LATER THIS MORNING INTO EARLY TONIGHT. WINDS WILL START TO COME BACK UP AS THE PRES GRADIENT TIGHTENS W/A DIRECTION FROM THE ENE. SHORT TERM: WINDS/SEAS ARE EXPECTED INCREASE TO SCA LEVELS LATER MONDAY NIGHT AND CONTINUE THROUGH MID WEEK. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS/HEWITT SHORT TERM...DUDA LONG TERM...DUDA AVIATION...HASTINGS/HEWITT MARINE...HASTINGS/HEWITT/DUDA
Hazardous weather outlook, Dec 16, 4:53 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 453 AM EST SUN DEC 16 2012 MEZ001>006-010-011-031-032-171000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 453 AM EST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING MONDAY AFTERNOON AND CONTINUE MONDAY EVENING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE. SNOW IS EXPECTED TO INCREASE IN INTENSITY TUESDAY. THE SNOW MAY MIX WITH SLEET AND FREEZING RAIN ACROSS CENTRAL PORTIONS OF THE REGION LATER TUESDAY AND TUESDAY NIGHT. THE PRECIPITATION IS EXPECTED TO CONTINUE INTO WEDNESDAY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-029-030-171000- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 453 AM EST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING MONDAY AFTERNOON AND CONTINUE MONDAY EVENING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE. SNOW IS EXPECTED TO INCREASE IN INTENSITY TUESDAY. THE SNOW IS EXPECTED TO MIX WITH SLEET AND FREEZING RAIN ACROSS THE REGION LATER TUESDAY AND THE CHANGE TO ALL RAIN TUESDAY NIGHT...ESPECIALLY ALONG THE DOWNEAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-171000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 453 AM EST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.